MAUDE Adverse Event Report: CSA MEDICAL, INC. TRUFREEZE CRYOSPRAY SYSTEM; CRYOSURGICAL, ACCESSORIES

CSA MEDICAL, INC. TRUFREEZE CRYOSPRAY SYSTEM; CRYOSURGICAL, ACCESSORIES
Model Number CC3-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation (2001); Injury (2348)
Date of Event 02/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
This event occurred in (b)(6) 2018.The patient is a (b)(6)-year-old man with barrett's esophagus with high-grade dysplasia as well as well-compensated cirrhosis due to hepatitis c.He was treated with suboxone for chronic pain.The dr.Chose cryotherapy to avoid the pain associated with using radiofrequency ablation.A previous cryotherapy session had been performed without incident.Endoscopy at this session showed a "dramatic response" of the barrett's esophagus tissue to the first cryotherapy session.The endoscopy and cryotherapy treatment proceeded without incident up until the sae occurred.Insufflation at this endoscopy used carbon dioxide.This was the first case using the rapid av catheter and 16 french cryo-decompression tube for the dr.The dr.Set up the equipment and placed in the cryo-decompression tube in the usual manner.The first 20 second cryo-spray proceeded without problem.On the second spray, treatment was discontinued due to abdominal distention detected by the nurse monitoring the patient.The equipment, including the decompression tube, appeared to be functioning normally through the procedure.No alarms sounded form the console during the procedure.Due to respiratory decompensation from this distention, the patient was urgently intubated by the anesthesia personnel.The dr.Placed an angiocatheter into the abdomen for decompression, and gas release was heard.Following this, the endoscope was reinserted by the dr.In an effort to detect a perforation.No perforation was seen in the esophagus or in the stomach.The procedure was ended, and the patient was transferred to the icu in stable condition.A ct scan of the chest and abdomen was performed with contrast administered via a nasogastric tube.Free air was seen in the peritoneum, mediastinum, and retroperitoneum.No leakage of contrast was seen on this study.Because of persistent distention, repeat aspiration of gas from the peritoneal cavity was performed using an angiocatheter that same day, with successful decompression of the abdomen.The patient was hospitalized for a total of 3 days.He was extubated the day following the procedure and observed as his diet was advanced.He remained stable throughout the hospital stay and was discharged in good condition.A follow-up endoscopy was performed weeks later and showed complete regression of the barrett's esophagus.Assessment: self-limited perforation occurred during this endoscopic procedure resulting in free air within the peritoneal cavity, mediastinum, and retroperitoneum.No site of perforation was detected at endoscopy, and a ct scan performed soon after the endoscopy did not show a free perforation.There does not appear to be user error or equipment malfunction during the procedure.Presumably, a microperforation occurred during treatment, allowing extravasation of nitrogen, and this perforation sealed immediately.The patient recovered and was discharged from the hospital on day 3 without sequelae.Follow-up endoscopy showed complete response to cryotherapy.The initial report did not reflect a serious adverse event.Following review of further details after the 30 day period the decision was made that the event was reportable.

Brand Name
TRUFREEZE CRYOSPRAY SYSTEM
Common Device Name
CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
CSA MEDICAL, INC.
91 hartwell avenue
lexington MA 02421
MDR Report Key8815499
Report Number3010140265-2019-00001
Device Sequence Number11564777
Product Code GEH
UDI-Device Identifier00857068006044
UDI-Public00857068006044
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K171626
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Model NumberCC3-01
Device Catalogue NumberC08407030500
Device Lot Number7503
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR